PayPal and Amazon checkouts available.
800-486-1237

Tinnitus Library

Ask Barry - June 2006

Do you have questions about tinnitus, our products or specific treatments? Ask Barry. Arches President Barry Keate will select the most representative questions each month publication. Regardless all questions will receive a personal reply from Barry.

ASK BARRY Tinnitus expert, Barry Keate, answers your questions about Tinnitus Send your question to:  Ask Barry

Search our Tinnitus Library Center or FAQs

NOTE: Ask Barry is pleased to be able to answer your questions based upon the information we have available. Our answers to your email inquiries are not substitutes for a physician's advice nor are they reviewed by a physician. If you are under a physician's care, please share with your doctor any suggestions you have received from Ask Barry

This Month's Questions:

Heartbeat of tinnitus?

Hi Barry,

I wonder if you could help me, I have got high blood pressure and I am on medication from the doctor. I am trying to exercise by swimming and also by dieting but I have over the last few months had ringing in my left ear but it is seems more like my ear is pulsating, I have also got pressure in my temples if I lay down then sit up when I raise my head the ringing is far louder and if I hold my neck it seems to be much quieter. I am drinking lots of water but this seems to happen daily especially when I am in the house as outside with other sounds I do not hear it. Do you think this is allergies or a trapped nerve in my neck?

Dean G.

Dear Dean,

It seems you are experiencing what is called Pulsatile Tinnitus. This is tinnitus that is in synch with your heartbeat. It is generally due to a vascular condition known as turbulent blood flow. This is where the blood does not flow smoothly but is irregular. Lowering blood pressure should be helpful for this condition. Regular exercise is an excellent way to reduce blood pressure. Those who are overweight often find that losing the extra pounds is very helpful for their tinnitus.

You say you are on blood pressure medication. Most new medications will not cause or worsen tinnitus. Some of the older medications called Loop Diuretics should be avoided as they will frequently cause tinnitus or make it worse. You can read a previous discussion of loop diuretics from a previous Ask Barry.

There are several common causes of pulsatile tinnitus. By and large they are treatable. They include:

1 – Glomus Tumor. These are benign tumors in or slightly below the ear. They can be surgically removed.

2 – Benign Intracranial Hypertension(BIH). An increase in the pressure of cerebrospinal fluid in the brain. The majority of these patients are young, overweight women. Weight loss and diuretics are generally very helpful.

3 – Atherosclerotic Carotid Artery Disease. Plaque build-up in the carotid arteries results in turbulent blood flow. This usually occurs in older patients with a history of diabetes, hypertension, high cholesterol and smoking. The condition can be helped with medication.

4 – Twisted arteries. This condition creates turbulent blood flow. Surgery can be helpful with this condition.

5 – Intracranial Vascular Lesions. Lesions and aneurysms of the blood vessels in the brain. These are rare but do occur. They can be treated by a neuro-radiologist.

Arches Tinnitus Relief Formula should be helpful as one of the effects of it is to thin the blood. This should reduce the pulsing. Also you can consult with an ENT or a Neurologist to diagnose and treat any vascular problems you may have.

Wishing you quiet times,

Barry Keate

Upset Stomach with other brand

Hi Barry,

I have been using another brand and it is "tearing" my stomach up. Any complaints of that on your product?

Linda

Dear Linda,

Occasionally, we have this complaint. About 1/2 of 1% of people are simply allergic to Ginkgo biloba and the primary symptom of this allergy is stomach upset. However, many over-the-counter brands do not bother to remove Ginkgolic Acid from their product. This is the most notorious villain causing stomach upset. It is not required to be listed on the label by the FDA so most manufacturers don’t remove it. The Ginkgo biloba found in Arches Tinnitus Relief Formula has less than 1 ppm (parts per million) Ginkgolic Acid, the lowest possible amount.

There is less chance that our Relief Formula will cause this upset but it still may. It depends on whether you are truly allergic to Ginkgo. We have heard from people that they had this reaction to over-the-counter Ginkgo but not to ours. You can read about our Ginkgo at our Info Center.

Wishing you quiet times,

Barry Keate

Okay to try TRF again?

Dear Barry,

II will be trying Arches again, as I did not give the product enough time the last time around. My ears have been ringing for over 12 days now, from medium to high intensity levels. I have tried other products, such as "Hear all", and " Ring Stop", but nothing much happened there. Also I have tried T-Gone that that seemed to help some, then stopped working. I think what has helped me out tremendously was the vitamins and minerals. I had no ear ringing noises for over a month. I just have to make my mind up to stay on Arches, as recommended to see if it helps, along with my vitamin supplements. I had good and bad days with Arches also, but my problem was so severe that I would try different remedies to have relief.

Regards,

John Ricard

Dear John,

I'm glad you've had some relief with vitamin supplements. I have heard that from a few other people. We strongly support the use of vitamin supplements for everybody, but especially those with tinnitus. You should add to this a good anti-oxidant formula. These can be found in health food stores. Anti-oxidants can help counteract many of the chemical imbalances that help cause tinnitus.

The use of vitamins, antioxidants and Arches Tinnitus Relief Formula should be very helpful. Remember, you have to use TRF for four bottles to determine total effectiveness.

Wishing you quiet times,

Barry Keate

NOTE: "Ask Barry" is pleased to be able to answer your questions based upon the information we have available. Our answers to your email inquiries are not substitutes for a physician's advice nor are they reviewed by a physician. If you are under a physician's care, please share with your doctor any suggestions you have received from Ask Barry.